Mississippi, 2019

Tornado in Mississippi, April 25, 2019

April 25, 2019 · NWS MEG · 1 event in 1 county or zone

Conditions were favorable for weak convection to generate an isolated landspout across portions of northwest Mississippi during the late afternoon of April 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Conditions were favorable for weak convection to generate an isolated landspout across portions of northwest Mississippi during the late afternoon of April 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 25, 2:13 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 25, 2:13 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
313 PM CDT Thu Apr 25 2019

.DISCUSSION...

At 3 PM CDT... The latest surface observations indicate a cold
front now entering eastern Arkansas. On radar a line of showers
and thunderstorms has formed along this feature. These will move
eastward across the region throughout the evening hours. At the
midlevels an upper trough axis is now nearly parallel with the
Mississippi River. Any thunderstorms this evening are not expected
to be strong, and rain amounts should generally remain on the
lighter side.

Showers and thunderstorms will exit the region to the east by
sunrise on Friday. Meanwhile, northwesterly surface flow will
usher in high pressure, bringing a return to dry and sunny
conditions for Friday as highs warm into the low to mid 70s. Zonal
flow aloft begins to set up by Saturday, just as a surface low
moves through the Midwest. A trailing cold front will move through
the region late Saturday and into Sunday. Given the displacement
of this feature from the attendant surface low, the feature will
be weak and thus only light shower activity and a few
thunderstorms will be possible through Sunday morning, when the
feature settles south of the region. Temperatures will be in the
mid to upper 70s on Saturday and will vary from the upper 60s
north to the upper 70s south on Sunday.

The front retreats northward as a warm front on Monday ahead of a
developing system out west, allowing temperatures to warm into the
lower 80s. Southwest flow sets up over western portions of the
region, with a ridge just east resulting in warmer daily highs
across the eastern extents of the FA through the middle of next
week. While conditions will be dry on Monday, embedded impulses in
the SW flow aloft will allow for showers and thunderstorms
beginning on Tuesday and continuing through late week as the
pattern remains locked in. Consequently, temperatures will remain
a few degrees warmer than normal through the end of the week,
with daily highs near or just exceeding 80 degrees.

ZDM

&&

.AVIATION...
18z TAFS

Short term high resolution guidance has backed off on the
redevelopment of showers and thunderstorms across the Midsouth
this afternoon, although some development is noted over Central
Arkansas. Based on radar trends, guidance and at least some
expected redevelopment ahead of the showers in Arkansas, elected
to include a few hours of VCSH at JBR, MEM and MKL, with VCTS at
TUP. Coverage and intensity of showers should diminish quickly
after 00Z. South winds 10-15kt with gusts to 22kt will shift from
the West then Northwest overnight, remaining around 10kt through
the night. Low clouds may develop overnight, but winds should keep
BR/FG to a minimum. VFR conditions will return area wide early
tomorrow. North winds 10-14kt.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 25, 10:11 AM CST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1111 AM CDT Thu Apr 25 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261815-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1111 AM CDT Thu Apr 25 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

ZDM

The radar

The Memphis radar (KNQA), 94 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Tunica

When
April 25, 4:25 PM CST to 4:26 PM CST
Where
Tunica County, 2.1 mi ENE of Pink to 2.27 mi ENE of Pink
Rating
EF0
Path length
0.19 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
34.566, -90.269

Brief tornado in an open field a few miles east of Limerick Road and south of Highway 4.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2019Every state in 2019This day in weather historyThe tornado archive for Mississippi, 2019Warnings in Mississippi, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815425.